English
 
User Manual Privacy Policy Disclaimer Contact us
  Advanced SearchBrowse

Item

ITEM ACTIONSEXPORT

Released

Journal Article

Non-perturbative Lorentzian Quantum Gravity, Causality and Topology Change

MPS-Authors

Loll,  Renate
Quantum Gravity & Unified Theories, AEI-Golm, MPI for Gravitational Physics, Max Planck Society;

External Ressource
No external resources are shared
Fulltext (public)

9805108v1.pdf
(Preprint), 312KB

sdarticle(2).pdf
(Publisher version), 2MB

Supplementary Material (public)
There is no public supplementary material available
Citation

Ambjörn, J., & Loll, R. (1998). Non-perturbative Lorentzian Quantum Gravity, Causality and Topology Change. Nuclear Physics B, 536(1-2), 407-434. doi:10.1016/S0550-3213(98)00692-0.


Cite as: http://hdl.handle.net/11858/00-001M-0000-0013-5916-3
Abstract
We formulate a non-perturbative lattice model of two-dimensional Lorentzian quantum gravity by performing the path integral over geometries with a causal structure. The model can be solved exactly at the discretized level. Its continuum limit coincides with the theory obtained by quantizing 2d continuum gravity in proper-time gauge, but it disagrees with 2d gravity defined via matrix models or Liouville theory. By allowing topology change of the compact spatial slices (i.e. baby universe creation), one obtains agreement with the matrix models and Liouville theory.